MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; BLUNT OBTURATOR, LONG

INTUITIVE SURGICAL, INC NONE; BLUNT OBTURATOR, LONG
Model Number 470009-07
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the handle and the head of the obturator were separated.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the instrument; however, intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the reported failure mode has not yet been determined.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) contacted the initial reporter and was able to obtain the following information: the obturator was inspected prior to use, and nothing was out of the ordinary.The handle separated from the distal end of the obturator (a part that enters the patient).The thyroidectomy procedure was completed with a backup obturator.There was no injury to the patient and there are no photos or videos for isi to review.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the obturator to perform failure analysis (fa).Fa was able to confirm and reproduce the customer reported complaint.The handle of the obturator was found to be broken at the proximal end close to the latch.The probable root cause is attributed to damage during use or reprocessing.Damage can result from mechanical impact, such as accidental drops of the accessory or inadvertent collisions with hard surfaces during handling or usage.Improper cleaning during reprocessing, such as prolonged exposure of the accessory to harsh cleaning agents, can lead to cracking.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
NONE
Common Device Name
BLUNT OBTURATOR, LONG
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24426215
Report Number2955842-2026-07261
Device Sequence Number12837038
Product Code NAY
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470009-07
Device Catalogue Number470009
Device Lot NumberSR2416001 NA
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/01/2026
04/20/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/26/2026
05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown